Thyroid Cancer / Nodules & Hyperthyroidism Expert Forum
Levothyroxine
About This Forum:

Questions in the Thyroid forum are answered by Mark Lupo, MD. Topics covered include Goiter, Graves Disease, Hyperthyroid, Parathyroid/Calcium Problems, Thyroid Cancer, Thyroid Nodules/Cysts, Thyroiditis, Thyroid & Pregnancy, Thyroid Stimulating Hormone (TSH), Thyroid Tests, and Thyroid Surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Levothyroxine

Hello, I was diagnosed with thyroiditis and after going from hyperthyroidism to hypothyroidism I was put on 75mg of levothyroxine than my doctor said to only take half a dosage and now I've been off the medication for 6 days I was supposed to be done with treatment but ever since I stopped the medication I've been feeling dizzy again and exhausted my hair is falling out again my hands are shaking I have cold feet and nausea I told my doctor but he says I'm fine I was wondering could this be side effects from coming off the medication ? If so how long will it take for the symptoms to stop? I'm getting really freaked out by this cause I was supposed to be fine now and I'm not and my doctor won't take me serious! Please help ! Juliane
Tags: Thyroid, Hypothyroidism, Thyroid doctor, Thyroid Cancer
97953_tn?1193367871
Often we use levothyroxine during severe hypothyroid phases of thyroidits then taper off the medication -- this can be a bumpy ride for many patients, but usually with time, the levels stabilize but this may take several weeks.  We usually recheck levels 4-6 weeks after stopping meds to confirm normal.  The nausea and dizziness are not typical thyroid symptoms.  Would continue to discuss with your doctor to make sure nothing else is going on.
2 Comments
Blank
Avatar_f_tn
It's been 22 days now were I'm off the meds and still no improvement everytime they do a blood test they only test tsh and FT4  and those come up normal so they tell me I'm fine and send me home I just don't know what to do anymore !
Blank
Continue discussion Blank
This Forum's Experts
97953_tn?1193367871
Mark Lupo, M.D.Blank
Thyroid & Endocrine Center of Florida
Sarasota, FL
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank